MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCAR FOR 2.8MM VA SPHERICAL DRILL GUIDE-LONG

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCAR FOR 2.8MM VA SPHERICAL DRILL GUIDE-LONG
Catalog Number 03.127.005
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a trocar for 2.8mm long variable angle drill guide was found to be bent.This was determined during a routine inspection of the set.There was no patient or hospital involvement.This report is for a trocar for 2.8mm va spherical drill guide.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: complaint description: it was reported that on (b)(6) 2018, a trocar for 2.8mm long variable angle drill guide was found to be bent.This was determined during a routine inspection of the set.There was no patient or hospital involvement for this complaint.Customer quality investigation: the following investigations were performed: damage visual appearance not as expected: device condition: visual inspection performed at customer quality observed returned trocar bent at the region about its mid-shaft.The observed bending pattern with the evidence of nicks/marks on either side of the bent region indicates device bending when stuck with any opposing surfaces as the probable cause.No new issues were identified.Does the received condition agree with the complaint description- yes.The complaint condition is confirmed document and specification review: a review of the current design drawing and the drawing revision at the time of manufacture was performed: top level (se_383469 revisions d/c) and no design issues were identified.Review of the device history record showed that there were no issues at the time of manufacturing of this device and its sub components that would contribute to the complaint condition.No definitive root cause was able to be determined from the available information.However, based on the witness marks and the clean bend identified; it is likely that the complaint condition is the result of being stuck with opposing surfaces during handling/processing/transit.Conclusion: the complaint condition is confirmed.However, during the investigation no design or manufacturing discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history , lot part: 03.127.005, lot: 8592870, manufacturing site: bettlach, release to warehouse date: 08.Oct.2013.The device history record shows this lot of 100 pieces was processed through the normal manufacturing and inspection operations with no rework or non-conformance noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Device history batch null device history review review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.

Brand Name
TROCAR FOR 2.8MM VA SPHERICAL DRILL GUIDE-LONG
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8015680
Report Number2939274-2018-54664
Device Sequence Number11078259
Product Code FZX
UDI-Device Identifier10886982075055
UDI-Public(01)10886982075055
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.127.005
Device Lot Number8592870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1